Alert archive / Arkansas / Flash Flood Warnings in 2013
Flash Flood Warning 62, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 18, 2013, 5:24 PM CDT for Cross County, Mississippi County, Poinsett County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2013, 5:24 PM CDT (22:24 UTC)
- Expired
- Jul 18, 2013, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cross County, AR, Mississippi County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 64 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1817 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
867
WGUS54 KMEG 182224
FFWMEG
ARC037-093-111-190130-
/O.NEW.KMEG.FF.W.0062.130718T2224Z-130719T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
524 PM CDT THU JUL 18 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
EASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
* UNTIL 830 PM CDT
* AT 524 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HARRISBURG...LEPANTO...MARKED TREE...TRUMANN AND TYRONZA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3568 9076 3570 9021 3544 9029 3544 9050
3542 9050 3541 9077
$$1 follow-up statement
545
WGUS74 KMEG 190004
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
704 PM CDT THU JUL 18 2013
ARC037-093-111-190014-
/O.CAN.KMEG.FF.W.0062.000000T0000Z-130719T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROSS AR-MISSISSIPPI AR-POINSETT AR-
704 PM CDT THU JUL 18 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN POINSETT...
SOUTHWESTERN MISSISSIPPI AND NORTHEASTERN CROSS COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3568 9076 3570 9021 3544 9029 3544 9050
3542 9050 3541 9077
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 3:29 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 18, 3:29 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 329 PM CDT THU JUL 18 2013 .DISCUSSION... GOOD MODEL AGREEMENT THROUGH THE WEEKEND...ALLOWING FOR BETTER THAN AVERAGE FORECAST CONFIDENCE. A LARGE ENLONGATED RIDGE TO THE NORTH WITH A SHORTWAVE MOVING ODDLY EAST TO WEST UNDER THE RIDGE THIS AFTERNOON PRODUCING THUNDERSTORMS AND SHOWERS ACROSS THE REGION. THESE STORMS HAVE HAD VERY HEAVY RAINFALL AND LOTS OF FREQUENT LIGHTNING. SEVERE THREAT IS MINIMAL...THOUGH GUSTY WINDS WITH WET MICROBURSTS WILL BE POSSIBLE THROUGH THE EARLY EVENING. THESE STORMS WILL DISSIPATE AS THE EVENING CONTINUES...ENDING MOST LIKELY BY OR SHORTLY AFTER MIDNIGHT. USED A SOLID MODEL BLEND AS THE NAM/GFS/EURO ALL PRETTY MUCH LOOKED THE SAME THROUGH SUNDAY. RIDGING PUSHES EAST AND WEAKENS WITH TROUGH DIGGING INTO THE UPPER MS VALLEY AND THE GREAT LAKES FRIDAY INTO SATURDAY. WE LOSE UPPER LEVEL FORCING TOMORROW AS OPPOSED TO TODAY...BELIEVE THAT THE COVERAGE FOR SHOWERS AND THUNDERSTORMS WILL BE MUCH LESSER AND WILL HOLD THE COVERAGE TO ISOLATED WORDING. FRONT WILL START TO DROP INTO THE REGION ON SATURDAY AND LINGER INTO SUNDAY WITH DECENT RAINFALL CHANCES EACH DAY. FRONT LOOKS TO LINGER THROUGH THE EARLY PORTIONS OF THE WEEK...WITH SOME RAIN CHANCES EACH DAY. -ABS && .AVIATION... 18Z TAF CYCLE (18/18Z-19/18Z) NUMEROUS SHOWERS HAVE POPPED UP ACROSS THE MIDSOUTH AT THIS TIME. EXPECT DEVELOPMENT UNTIL AROUND 8 PM. THUNDERSTORMS TO MOVE GENERALLY WEST SOUTHWEST ONCE THEY GET GOING. DOWNBURSTS WILL ACCOMPANY SOME OF THESE STORMS ALONG WITH SMALL HAIL. && .PRELIMINARY POINT TEMPS/POPS... MEM 74 94 74 92 / 20 20 20 50 MKL 72 92 72 92 / 20 20 20 50 JBR 74 94 73 93 / 20 20 20 50 TUP 73 92 72 92 / 20 40 20 50 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 18, 3:39 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 339 PM CDT THU JUL 18 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-192245- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 339 PM CDT THU JUL 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND INTO THE EVENING HOURS. MAIN THREATS WILL BE DAMAGING MICROBURST WINDS...FREQUENT LIGHTNING...AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ALL DAMAGE...HEAVY RAINFALL AMOUNTS AND ANY FLOODING AS SOON AS POSSIBLE. ABS
In the hours before
Special weather statement, Jul 18, 4:32 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
432 PM CDT THU JUL 18 2013
ARZ036-TNZ088-089-182200-
CRITTENDEN AR-SHELBY TN-FAYETTE TN-
432 PM CDT THU JUL 18 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 PM CDT FOR...
EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
SOUTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS UP TO 45 MPH WAS
LOCATED FROM 11 MILES NORTHWEST OF FRAYSER TO 19 MILES EAST OF EADS
AT 431 PM CDT...MOVING SOUTHWEST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THESE THUNDERSTORMS.
PEOPLE IN CRITTENDEN...FAYETTE AND SHELBY COUNTIES...INCLUDING
LOCATIONS NEAR BARTLETT...COLLIERVILLE...CORDOVA...GERMANTOWN AND
MIDTOWN MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES CORONEE LAKE.
&&
LAT...LON 3540 9002 3540 9000 3522 8973 3512 8923
3501 8940 3506 9007 3518 9014
TIME...MOT...LOC 2131Z 060DEG 15KT 3536 9006 3518 8982
3511 8935Special weather statement, Jul 18, 4:37 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 437 PM CDT THU JUL 18 2013 ARZ027-028-036-TNZ049-088-182200- CRITTENDEN AR-MISSISSIPPI AR-POINSETT AR-SHELBY TN-TIPTON TN- 437 PM CDT THU JUL 18 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 500 PM CDT FOR... NORTHEASTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS... EXTREME SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS... NORTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... SOUTHWESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 TO 50 MPH WAS LOCATED 6 MILES NORTHWEST OF MEEMAN SHELBY FOREST STATE PARK AT 437 PM CDT...MOVING WEST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN CRITTENDEN...MISSISSIPPI...POINSETT...SHELBY AND TIPTON COUNTIES...INCLUDING LOCATIONS NEAR MEEMAN SHELBY FOREST STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3525 9040 3549 9041 3547 9006 3529 9005 TIME...MOT...LOC 2137Z 079DEG 25KT 3537 9018
Special weather statement, Jul 18, 4:59 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 459 PM CDT THU JUL 18 2013 ARZ008-182245- RANDOLPH AR- 459 PM CDT THU JUL 18 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 545 PM CDT FOR... RANDOLPH COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL AND WINDS TO 50 MPH WAS LOCATED 4 MILES SOUTHEAST OF MAYNARD AT 459 PM CDT...MOVING WEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN RANDOLPH COUNTY...INCLUDING LOCATIONS NEAR POCAHONTAS... SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3617 9110 3647 9123 3649 9080 3632 9078 TIME...MOT...LOC 2159Z 069DEG 10KT 3638 9087
Local storm report, Jul 18, 5:06 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
506 PM CDT THU JUL 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD BARTLETT 35.22N 89.84W
07/18/2013 SHELBY TN PUBLIC
2 TO 3 FEET OF WATER ON STAGE ROAD IN BARTLETT... CARS
STUCK IN WATER
&&
JPMSpecial weather statement, Jul 18, 5:08 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
508 PM CDT THU JUL 18 2013
ARZ027-035-036-048-049-MSZ001-007-TNZ088-182245-
CRITTENDEN AR-CROSS AR-LEE AR-POINSETT AR-ST. FRANCIS AR-TUNICA MS-
DE SOTO MS-SHELBY TN-
508 PM CDT THU JUL 18 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 PM CDT FOR...
CRITTENDEN COUNTY IN EASTERN ARKANSAS...
EASTERN CROSS COUNTY IN EASTERN ARKANSAS...
EXTREME NORTHEASTERN LEE COUNTY IN EASTERN ARKANSAS...
SOUTH CENTRAL POINSETT COUNTY IN EASTERN ARKANSAS...
EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
NORTHEASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 8 MILES SOUTHWEST OF MARKED TREE TO 3 MILES NORTHWEST OF
LYNCHBURG AT 508 PM CDT...MOVING SOUTHWEST AT 35 MPH.
VERY HEAVY RAIN WILL OCCUR WITH THESE THUNDERSTORMS.
PEOPLE IN CRITTENDEN...CROSS...DESOTO...LEE...POINSETT...SHELBY...ST.
FRANCIS AND TUNICA COUNTIES...INCLUDING LOCATIONS NEAR EARLE...HORN
LAKE...HUGHES...MARKED TREE...PARKIN...SOUTHAVEN...T O FULLER STATE
PARK AND VILLAGE CREEK STATE PARK...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3557 9042 3524 9038 3500 8994 3480 9031
3501 9072 3534 9077
TIME...MOT...LOC 2208Z 051DEG 32KT 3542 9050 3518 9047
3499 9013Special weather statement, Jul 18, 5:23 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
523 PM CDT THU JUL 18 2013
ARZ026-028-182300-
CRAIGHEAD AR-MISSISSIPPI AR-
523 PM CDT THU JUL 18 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 600 PM CDT FOR...
SOUTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
WEST CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES SOUTHEAST OF MONETTE AT 523 PM
CDT...MOVING SOUTHWEST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CRAIGHEAD AND MISSISSIPPI COUNTIES...INCLUDING LOCATIONS
NEAR CARAWAY...LAKE CITY AND MONETTE...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3594 9029 3582 9021 3570 9040 3571 9046
3587 9057
TIME...MOT...LOC 2223Z 063DEG 11KT 3587 9028The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:13 PM CDT | Special Weather Statement | MEG | Craighead | 32 min |
| Jul 18, 12:56 PM CDT | Special Weather Statement | MEG | Craighead | 34 min |
| Jul 18, 4:37 PM CDT | Special Weather Statement | MEG | Crittenden | 23 min |
| Jul 18, 4:42 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 48 min |
| Jul 18, 4:51 PM CDT | Flash Flood Warning | MEG | Crittenden, Cross, Mississippi, St. Francis | 3 hr |
| Jul 18, 4:55 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi, Poinsett | 50 min |
| Jul 18, 4:59 PM CDT | Special Weather Statement | MEG | Randolph | 46 min |
| Jul 18, 5:08 PM CDT | Special Weather Statement | MEG | Crittenden | 37 min |
| Jul 18, 5:23 PM CDT | Special Weather Statement | MEG | Craighead | 37 min |
| Jul 18, 5:55 PM CDT | Special Weather Statement | MEG | Cross | 35 min |
| Jul 18, 6:11 PM CDT | Special Weather Statement | MEG | Lawrence | 19 min |
Nearby
Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.